Hail, Bryan
- When
- March 20, 5:45 PM CST
- Where
- Bryan County, Brown
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.083, -96.483
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 20, 2:41 PM CST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 241 PM CST SAT MAR 20 2004 POPS HAVE BEEN LEFT IN SOUTH CENTRAL AND SOUTHEAST OK UNTIL THE FRONT MOVES BEYOND THESE AREAS THIS EVENING. GUSTY NORTH WINDS WILL CONTINUE MUCH OF THE NIGHT AS THE COOLER...DRIER AIRMASS MOVES INTO OK. WINDS WILL DIMINISH SUNDAY AND AFTERNOON TEMPERATURES WILL BE MORE IN LINE WITH SEASONABLE NORMALS. THE SURFACE HIGH IS EXPECTED TO MOVE FROM THE NORTHERN PLAINS INTO THE TENNESSEE VALLEY BY MONDAY EVENING. WITH A WEAK UPPER LOW MOVING ACROSS SOUTHERN NM MONDAY NIGHT AND THE SURFACE HIGH OVER KY/TN...BOUNDARY LAYER MOISTURE WILL QUICKLY RETURN TO OK FROM THE SOUTHWEST. SOME SHOWERS MAY FORM NORTH OF THE FRONTAL REMNANTS MONDAY NIGHT. A BETTER CHANCE FOR RAIN COMES WEDNESDAY WITH A WEAK UPPER WAVE FORECAST TO MOVE THROUGH AN OTHERWISE ZONAL FLOW PATTERN. A STRONGER SOUTHWEST U.S. IMPULSE MAY AFFECT THE SOUTHERN PLAINS IN STRONGER SOUTHWEST FLOW BY FRIDAY AND SATURDAY. FCSTID = 9 OKC 42 59 37 60 / 00 10 00 00 HBR 42 61 39 63 / 00 10 00 00 SPS 46 61 39 64 / 20 10 00 00 GAG 34 62 37 65 / 00 10 00 00 PNC 36 56 33 57 / 00 10 00 00 DUA 48 61 39 62 / 60 10 00 00 .OUN... OK...NONE TX...NONE
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CST SAT MAR 20 2004
OKZ004>048-050>052-TXZ083>090-211300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING
ACROSS PORTIONS OF SOUTHERN AND SOUTHEASTERN OKLAHOMA AND WESTERN
NORTH TEXAS.
LOCATION...
GENERALLY ALONG AND SOUTHEAST OF A LINE FROM HOLDENVILLE
OKLAHOMA...TO ARCHER CITY TEXAS.
TIMING...
THROUGH 7 PM.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
A SOUTHWARD-MOVING COLD FRONT WILL MOVE ACROSS SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS THROUGH 7 PM. THE ATMOSPHERE WILL CONTINUE TO
DESTABILIZE LATE THIS AFTERNOON...WITH CONVERGENCE ALONG THE FRONT
EXPECTED TO RESULT IN SCATTERED THUNDERSTORM DEVELOPMENT. STORM
MOTION WILL AVERAGE SOUTH AT 15 MPH. ALTHOUGH VERTICAL WIND SHEAR
WILL NOT BE PARTICULARLY STRONG FOR ORGANIZED SEVERE THUNDERSTORMS
...THE ATMOSPHERE WILL BECOME HIGHLY UNSTABLE...WHICH WILL SUPPORT
THE POTENTIAL FOR LARGE HAIL...POSSIBLY TO THE SIZE OF GOLF BALLS.
THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE REMAINDER OF SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS BY EARLY EVENING...BRINGING AN END
TO THE SEVERE THUNDERSTORM POTENTIAL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY MAR 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY AND WEDNESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY.
JAMES/CMSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 458 PM CST SAT MAR 20 2004 OKZ048-202315- ATOKA OK- 458 PM CST SAT MAR 20 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CHOCKIE AT 458 PM CST...MOVING SOUTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY WITH THIS STORM. IF IT INTENSIFIES FURTHER... HAIL LARGER THAN 3/4 INCH WILL BE LIKELY. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 525 PM CST SAT MAR 20 2004 OKZ052-202345- BRYAN OK- 525 PM CST SAT MAR 20 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST OF CADDO AT 525 PM CST...MOVING SOUTHEAST AT 15 MPH. OTHER THUNDERSTORMS WERE DEVELOPING FROM NEAR MADILL TO NORTH OF MCGEE CREEK LAKE. ALL THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 20 MPH. STORMS CAPABLE OF PRODUCING QUARTER-SIZE HAIL MAY DEVELOP OR MOVE INTO BRYAN COUNTY BY 6 PM. PEOPLE IN BRYAN COUNTY...INCLUDING THE CITY OF DURANT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
The Norman radar (KTLX), 157 km away, was scanning. The volume nearest the first event began at 23:46 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388354, 5388355.